Weight Gain!!!!

girl steele
By girl steele Latest Reply 2012-12-11 01:41:11 -0600
Started 2012-09-24 20:51:08 -0500

Ok my DCC Buddies. I know this horse has been beat to death here but I would really like some fresh insight on this. I am SO FRUSTRATED with this weight gain!! I've never been overweight & I'm not now (yet), but my clothes are tighter everytime I get dressed! Super frustrated because I've always been healthy and active. I've only been on Lantus for a couple months. I've heard its initial water weight & will go away with a few nonths…is this true?


10 replies

diabetesfree
diabetesfree 2012-12-11 01:41:11 -0600 Report

I know what you mean. I have gone through periods of time where I purposefully let my blood sugar levels get higher and use less insulin due to rapid weight gain. I have been taking insulin for about 3 years now, and I can't say as it has had any less effect on me than when I first started taking it. I am pretty sure that the only way to offset the side-effect of weight gain while taking insulin is to either take-in less calories, or get more exercise, which obviously sounds a lot easier to do in theory than it usually works out in reality.

Bfbacon
Bfbacon 2012-12-10 12:09:08 -0600 Report

You can lose weight via exercise and reduction in diet. Any reduction in carbs can/should be accompanied by a reduction in lantus or other insulin you are taking. Test to find your balance. Even on a zero carb diet you will need some insulin, since you need it to deal with the glucose your body produces from fat.

awakening2health
awakening2health 2012-09-26 14:34:30 -0500 Report

sorry - Insulin tends to put on weight (Lantus is insulin). There are other diabetes medications that promote weight LOSS (metformin and GLP-1 agonists like Byetta and Victoza), which is a very desirable benefit… kind to a twofer for diabetes!

Gabby
GabbyPA 2012-10-09 10:49:24 -0500 Report

Unfortunately, the other meds are not intended for type 1 diabetics. They are type 2 treatments usually.

Megan Christine
Megan Christine 2012-09-25 02:12:47 -0500 Report

I feel you. I'm not over weight but I'd like to loose some weight. I'm on a sports team and have a personal trainer so I am constantly working out, but because I work out so much, I need to eat more because my blood sugar is always dropping. I don't really know what to do either it's a bit frustrating! Good luck with your desired weight! I will be praying for you!
Blessings,
Megan

Gabby
GabbyPA 2012-09-24 20:56:22 -0500 Report

Here is what has been explained to me by my diabetic educator.

When our bodies are used to having the sugar in our blood because our cells don't take it in, we can keep a weight stable.
Once you start to use insulin and it starts to allow the sugar in your blood to go into the cells as it should, we may gain weight because we all of the sudden have our cells filled with sugar. If we don't use up that sugar (energy) we may start to gain weight.

That being said, you may want to talk to your doctor about increasing your exercise. Even just a little bit to keep those cells from turning their new found energy into fat.

Next Discussion: Thinking about a new pump »